MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 10MM X 40CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 10MM X 40CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF181040
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.[conclusion]: the healthcare professional reported that during the pre-stent graft embolization at the internal iliac artery, the 10mm x 40cm deltafill 18 coil (dlf181040 / l16726) was inserted into the patient and delivered to the lesion.The enpower control cable (ecb00018200 / 30367116) was used but it was not able to detach the coil when the detachment button was pressed several times.The enpower control cable was replaced but the same issue continued.The coil was replaced with another 10mm x 40cm deltafill 18 coil from lot l14327, but this coil encountered resistance with the concomitant leonis mova microcatheter (sumimoto bakelite) and could not be advanced.A competitor coil was chosen as the replacement and was implanted without any issues.The procedure was resumed.There was no report of any patient adverse event or complication.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (l16726) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.With the information provided in the complaint and without the product available for analysis, the reported issue cannot be confirmed.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size / vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue that the coil failed to detach during the procedure.Based on the review of the manufacturing documentation, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the pre-stent graft embolization at the internal iliac artery, the 10mm x 40cm deltafill 18 coil (dlf181040 / l16726) was inserted into the patient and delivered to the lesion.The enpower control cable (ecb00018200 / 30367116) was used but it was not able to detach the coil when the detachment button was pressed several times.The enpower control cable was replaced but the same issue continued.The coil was replaced with another 10mm x 40cm deltafill 18 coil from lot l14327, but this coil encountered resistance with the concomitant leonis mova microcatheter (sumimoto bakelite) and could not be advanced.A competitor coil was chosen as the replacement and was implanted without any issues.The procedure was resumed.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on 8/31/2020.[addition event information]: the healthcare professional reported that during the pre-stent graft embolization at the internal iliac artery, the 10mm x 40cm deltafill 18 coil (dlf181040 / l16726) was inserted into the patient and delivered to the lesion.The enpower control cable (ecb00018200 / 30367116) was used but it was not able to detach the coil when the detachment button was pressed several times.The coil was successfully removed from the patient.The enpower control cable was replaced but the same issue continued; it was reported that the cable was not re-challenged with the subsequent coils.The coil was replaced with another 10mm x 40cm deltafill 18 coil from lot l14327, but this coil encountered resistance with the concomitant leonis mova microcatheter (sumimoto bakelite) and could not be advanced.A competitor coil was chosen as the replacement and was implanted without any issues.The procedure was resumed.The reported event did not result in any clinically significant procedural delay.There was no report of any patient adverse event or complication.E.1: the initial reporter phone: (b)(6).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on 10/2/2020.The information necessitates a correction of the lot number of the complaint device.On 02 october 2020, additional information was provided by the sales representative related to the lot number of the complaint device.Per the information received, the lot number of the 10mm x 40cm deltafill 18 coil (dlf181040) is not l16726 as previously reported.The correct lot number is l14327.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAFILL18 10MM X 40CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10452053
Report Number3008114965-2020-00351
Device Sequence Number17057738
Product Code KRD
UDI-Device Identifier10886704077114
UDI-Public10886704077114
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberDLF181040
Device Catalogue NumberDLF181040
Device Lot NumberL14327
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/06/2020
Supplement Date Received by Manufacturer08/31/2020
10/02/2020
Initial Report FDA Received Date08/25/2020
Supplement Report FDA Received Date08/31/2020
10/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELTAFILL18 10MM X 40CM; ENPOWER CONTROL CABLE; LEONIS MOVA MICROCATHETER (SUMIMOTO BAKELITE)